Thunderstorm Wind, Lewis
- When
- June 19, 4:10 PM EST to 4:14 PM EST
- Where
- Lewis County, Vanceburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 38.600, -83.250
Large tree limbs were downed.
Isolated severe thunderstorms developed along a frontal boundary that moved through northeast Kentucky during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Isolated severe thunderstorms developed along a frontal boundary that moved through northeast Kentucky during the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 19, 2:10 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 310 PM EDT TUE JUN 19 2007 .SYNOPSIS... A COLD FRONT WILL PUSH ACROSS THE EASTERN GREAT LAKES AND MIDDLE OHIO VALLEY REGION THROUGH EARLY EVENING. HIGH PRESSURE OVER THE CENTRAL PLAINS WILL BUILD INTO THE REGION OVERNIGHT...BRINGING DRY WEATHER. THE HIGH WILL REMAIN OVER THE REGION ON WEDNESDAY. TEMPERATURES WILL BE NEAR NORMAL ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A COLD FRONT WAS LOCATED FROM ERN MICHIGAN THROUGH THE MIDDLE PART OF INDIANA THIS AFTN. THIS FRONT WILL PASS ACRS THE FCST AREA THROUGH EARLY EVENING. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OUT AHEAD OF THIS FRONT PER KILN RADAR AND MOSAIC RADAR. AM EXPECTING A FAIRLY RAPID DECREASE IN CONVECTION THROUGH EARLY EVENING...THEN SKIES WILL CLEAR BEHIND THE FRONT. PARTS OF THE FCST AREA REMAIN UNDER A SEVERE THUNDERSTORM WATCH 418 UNTIL 9 PM EDT. WILL MAKE A LAST MINUTE DECISION ON WHERE TO CANCEL PART OF THE WATCH FOR THE AFTN ISSUANCE. TEMPERATURES OVERNIGHT WILL COOL INTO THE MID 50S NORTH TO THE LOWER 60S SOUTH. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... SHORT RANGES MODEL ARE IN FAIRLY GOOD AGREEMENT. HIGH PRESSURE WILL BUILD ACRS THE REGION ON WEDNESDAY...THEN IT WILL SHIFT SOUTH OF THE OHIO RIVER BY THURSDAY MORNING. A FRONTAL SYSTEM WILL DROP INTO THE GREAT LAKES REGION LATE WEDNESDAY NIGHT. JUST SOME MID AND HIGH LEVEL CLOUDS ARE FCST TO SPILL SOUTHEAST INTO THE REGION...BUT ALL IN ALL...SKIES ARE EXPECTED TO REMAIN MOSTLY CLEAR THROUGH THE PERIOD. HIGHS ON WEDNESDAY WILL RANGE FROM NEAR 80 NE TO THE LOWER 80S SW. LOWS WEDNESDAY NIGHT WILL RANGE FROM THE LOWER 50S EAST TO AROUND 60 WEST. && .LONG TERM /THURSDAY THROUGH TUESDAY/... EXTENDED PERIOD BEGINS WITH HIGH PRESSURE CENTERED OVER THE OHIO VALLEY ON THURS WITH BUILDING MID LEVEL RIDGE TO THE WEST. NAM AND GFS BOTH BRING VERY WEAK FRONT INTO NRN OH THURS AFTERNOON. BULK OF SUBSIDENCE STAYS TO OUR WEST...AND MODELS BRING INSTABILITY TO VCNTY OF THE FRONT...SO CURRENT SLIGHT CHANCE POPS IN THE FORECAST ACROSS THE NORTH LOOK REASONABLE. PATTERN SHAPING UP FOR FRI AND SAT IS FAVORABLE FOR ONE OR MORE CONVECTIVE COMPLEXES TO DEVELOP ACROSS THE NORTHERN PLAINS AND PROPAGATE ALONG THE NORTHERN PERIPHERY OF THE RIDGE INTO THE GREAT LAKES OR OHIO VALLEY. OF COURSE THIS SCENARIO INTRODUCES A LOT OF UNCERTAINTY INTO THE FORECAST...WITH CONVECTIVE COMPLEXES AND ANY LEFT OVER CONVECTIVE DEBRIS OR BOUNDARIES GREATLY INFLUENCING TEMPS AND POTENTIAL FOR CONVECTIVE REDEVELOPMENT OVER SUBSEQUENT PERIODS. FOR NOW BEST SHOT OF CONVECTION LOOKS TO BE FRI NIGHT AND SATURDAY WITH DEEPENING UPPER SHORTWAVE DIGGING INTO THE OHIO VALLEY. HOWEVER MODELS APPEAR TO BE SUFFERING FROM CONVECTIVE FEEDBACK WITH THIS SYSTEM...SO TIMING AND STRENGTH ARE UP IN THE AIR. WITH THIS MUCH UP IN THE AIR AT THIS POINT...SEE NO REASON TO STRAY FROM MOS FOR TEMPS. FRONT SHOULD PASS THROUGH SAT NIGHT OR SUNDAY...FOLLOWED BY MORE ZONAL FLOW AND INCREASING H8 TEMPS BY THE BEGINNING OF NEXT WEEK. WENT SLIGHTLY ABOVE MOS GUIDANCE FOR TEMPS MON AND TUES. HAWBLITZEL && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... CONVECTION IS CONCENTRATED AHEAD OF PREFRONTAL TROF LOCATED FROM NR TOL-MIE-BMG ATTM. IT APPEARS THAT NOTHING WANTS TO FORM BETWEEN THE TROF AND THE REAL CDFNT IN NW INDIANA...THEREFORE WILL END THE PCPN WITH TROF PASSAGE. HAVE THE BACK EDGE OF THE CONVECTION TIMED TO KDAY-KCVG AROUND 19Z AND KCMH-KLCK BY 21Z. RADAR TRENDS AND OBS ARE INDICATING MVFR CONDITIONS IN THE TSTM. CIGS IMPROVE RAPIDLY BEHIND THE CONVECTION...UP TO BKN050 OR HIGHER FOR AN HOUR OR TWO...BEFORE CLEAR SKIES WORK IN. MIGHT BE SOME MVFR FOG LATE TONIGHT...BUT WITH OVERALL DRYNESS OF THE GROUND....WILL LEAVE OUT FOR NOW. NAM MODEL IS A LITTLE MORE GUNG HO WITH H8 MOISTURE TOMORROW IN THE NW FLOW. LOOKING AT SATELLITE... THIS MIGHT BE A LITTLE OVERDONE. WENT WITH FEW-SCT CU AFT 14Z. OUTLOOK...TSTM POSSIBLE SATURDAY. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 329 PM EDT TUE JUN 19 2007 INZ073>075-080-KYZ089>100-OHZ045-052-053-061-062-070>074-077>082-088- 201930- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH- CHAMPAIGN-CLARK-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 329 PM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL AFFECT THE AREA TODAY...IN ADVANCE OF AN APPROACHING FRONTAL SYSTEM. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS TODAY...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS. OHZ046-054>056-063>065-201930- DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD- 329 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS. INZ050-058-059-066-OHZ026-034-035-042>044-051-060-201930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-MIAMI-PREBLE- 329 PM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
248 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND DMG DELAWARE 40.30N 83.08W
06/19/2007 DELAWARE OH PUBLIC
LARGE BRANCHES BROKEN
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
316 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG 5 SSW LANCASTER 39.66N 82.64W
06/19/2007 FAIRFIELD OH LAW ENFORCEMENT
TREES DOWN
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 431 PM EDT TUE JUN 19 2007 OHZ064-065-192100- FAIRFIELD OH-PICKAWAY OH- 431 PM EDT TUE JUN 19 2007 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN PICKAWAY AND FAIRFIELD COUNTIES THROUGH 500 PM EDT... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM STATE ROUTE 158 TO A.W. MARION STATE PARK...MOVING EAST AT 50 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... CARROLL...STOUTSVILLE...BALTIMORE...FAIRFIELD COUNTY AIRPORT... AMANDA...MILLERSPORT...THURSTON...FAIRFIELD BEACH...LANCASTER... PLEASANTVILLE...CLEARPORT AND WEST RUSHVILLE. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
The Cincinnati radar (KILN), 104 km away, was scanning. The volume nearest the first event began at 21:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree limbs were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36276.